MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,

ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,
Catalog Number 14000803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a 8fx30 cm total abscession drainage catheter.The following was reported: "on (b)(6) 2020, a patient get an 8 f wire-locked abscess drain is inserted into a lymphocele on the left side next to the iliac vessels (lymphocele after lymph node evacuation).The drain should be used by the urologist to empty the lymphocyte and sclerosis it with alcohol." "on (b)(6) 2020, treatment is finished and the drain was going to be removed.The drain was cut near "the locking house" and in that way free the lock thread.A wire is inserted and the drain is pulled out, however the tip of the drain comes loose and remains, with the locking wire remaining through the tip.The doctor who pulled out the drain did not think that he had to pull hard on the drain at all.The drain tip is left together with the locking wires and a thin 4 f catheter to maintain the puncture path prior to extraction." "on (b)(6) 2020, the tip can be removed with a snare via an 11 f introducer.It was a piece about 3 cm long." it was reported the retained tip was successfully removed with no adverse patient impact.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was the reported catheter tip.The catheter tip shows cuts/breakage at the drainage holes.A review of the complaint sample indicated the catheter was broken approximately 3.5cm from the distal end and the suture wire had been pulled through the catheter sidewall.Only this portion of the catheter was returned.There was no evidence of material stretching, but the material exhibited signs of material degradation and was easily torn further.The customer's reported complaint description of "the drainage catheter tip of the drain came loose" is confirmed.As noted in the customers noted events: the drain should be used by the urologist to empty the lymphocyte and sclerosis it with alcohol." as noted in the provided dfu (uc 188) "warnings: do not use this catheter with alcohol." the probable root cause for the catheter tip becoming detached was due to the end user not following the provided instructions for use and flushed catheter with alcohol.The root cause was determined to be unintended user/use error.The failure mode is consistent with incompatible chemical exposure such as alcohol.Under the "warnings" section of the instructions for use, it is stated do not use this catheter with alcohol.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
TOTAL ABSCESSION DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10790560
Report Number1319211-2020-00075
Device Sequence Number3931663
Product Code FGE
UDI-Device IdentifierH787140008035
UDI-PublicH787140008035
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Catalogue Number14000803
Device Lot Number5563977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;